Seizures are among the neurologic complications following orthotopic liver transplantation. We present a case of a 47-year-old woman who developed generalized seizures after transplantation. One of the possible causal factor for her seizures could have been immunosupressive treatment with the calcineurin inhibitor tacrolimus. The seizures were treated with valproic acid. Concomintantly, the carbapenem antibiotic ertapenem was administered. Interaction occurred between ertapenem and valproic acid, which resulted in significantly reduced valproate plasma concentration. The mechanism of the interaction has not yet been elucidated. Concomitant use of carbapenems in patients taking valproic acid/sodium valproate is not recommended. Given the large magnitude and rapid time course of this interaction, monitoring of sodium valproate levels or making dose adjustments are unlikely to manage this interaction (11).